Discussions that mention synthroid

Hair Loss / Alopecia board


I certainly hope its not the Armour because I am thinking about trying that myself.
Maybe start a new post asking that question, Armour and hair loss vs synthetics and hair loss.
In some people (not all) it has to do with the binders and fillers in the meds, I had a friend who took synthroid and lost more hair, she switched to another brand and the hairloss stopped. All the meds have different binders and fillers and some people are actually allergic to them not the med itself. Even Armour has binders and fillers, there is another natural thyroid hormone called Nature-Throid, it was developed for those who are allergic to the binders in Armour or Westhroid.
Quote from dea4:
I certainly hope its not the Armour because I am thinking about trying that myself.
Maybe start a new post asking that question, Armour and hair loss vs synthetics and hair loss.
In some people (not all) it has to do with the binders and fillers in the meds, I had a friend who took synthroid and lost more hair, she switched to another brand and the hairloss stopped. All the meds have different binders and fillers and some people are actually allergic to them not the med itself. Even Armour has binders and fillers, there is another natural thyroid hormone called Nature-Throid, it was developed for those who are allergic to the binders in Armour or Westhroid.

Wow, thanks, maybe I will ask for nature throid or westhroid..thanks.
[QUOTE=Renee']Just an added observation here for you all. I have been on Synthyroid for about 6 weeks now and my hair is starting to fall out. The package said that this can happen, and quite offen does, but that, after a while, it will stop and one's hair will be back. So it isn't just Armour. I guess it is just a thyroid thing, eh?

Hair loss is a "thyroid thing" and for some it is worse than for others. I have been told though that synthroid is a bit worse with this than other brands, although it doesn't affect everyone this way. I know one person that was on synthroid and lost tons of hair, switched brands and the hairloss stopped. I know another person who has been on synthroid for more than 30 years, she said her hair is thicker than it was before, so it affects each person differently.
IMO if the hairloss continues after you are feeling well and your free numbers are optimal for you, than the loss may be more from the med rather than the thyroid.